MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISYMM FY-60AD; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISYMM FY-60AD; INTRAOCULAR LENS
Model Number HOYA ISYMM FY-60AD (+22.50 OD)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Regarding section of this report, device evaluation is pending.When investigation is completed, a follow-up report will be submitted to the fda.
 
Event or Problem Description
Report stated that the surgeon had to enlarge the incision to explant the iol from the patient's eye.Another hoya iol was implanted and the patient's prognosis was reported as good on day of event ((b)(6) 2016).On the post event follow-up visit - ((b)(6) 2016), the doctor reported patient's condition worsened.Customer reports the malfunction as a "cracked or deformed cartridge tip splitting and lens cracking during iol insertion.
 
Additional Manufacturer Narrative
Complaint evaluation details from qa (b)(4) - the iol and lens case was only received from the customer.As the injector was not returned, visual inspection was not performed and further information could not be provided.One of the haptics was broken and was not returned.Trace of lubricant was found on the lens.No abnormalities were found in production and inspection records of the product.Root cause was not determined.(serial no.(b)(4) - model-fy-60ad).
 
Event or Problem Description

Brand Name
HOYA ISYMM FY-60AD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key5843441
Report Number3006723646-2016-00018
Device Sequence Number446182
Product Code HQL
UDI-Device Identifier04547480203171
UDI-Public04547480203171
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberHOYA ISYMM FY-60AD (+22.50 OD)
Device Lot NumberAL168
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date08/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR